MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY HARMONYAIR E-SERIES SURGICAL LIGHTING SYSTEM

STERIS CORPORATION - MONTGOMERY HARMONYAIR E-SERIES SURGICAL LIGHTING SYSTEM
Model Number E-Series
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris technician arrived onsite to inspect the lighting system and found that the touchscreen to their lighting system was sticky and had visible cleaning solution spots on it.The technician replaced the chassis assembly which includes the touchscreen, tested the lighting system, and found to be operating according to specifications.The lighting system was returned to service.The cleaning solution spots on the touchscreen observed by the technician is indicative of improper cleaning practices by user facility personnel subsequently causing the touchscreen to not work properly.The harmony air surgical lighting system e series operator manual states (section 6.1), "cleaning and disinfecting agents used on this lighting system must be certified by their manufacturer to be compatible with the following materials: polycarbonate (pc), thermoplastic elastomer (tpe), silicone, syndiotactic polystyrene (sps).Additionally, the harmony air surgical lighting system e series operator manual states (section 6.1), "do not spray any cleaning product directly onto the lighthead, touch panel control unit (tpcu) or any system components.Clean tpcu with a clean, lint-free cloth dampened with 90% isopropyl alcohol.For other system components, dampen a clean, soft cloth with the cleaning solution and wring out the excess moisture." while onsite, the technician counseled facility personnel on the importance of proper cleaning practices.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that during patient procedures, the touchscreen to their harmony air surgical lighting system e series was not working properly.No report of injury or procedure delay.

Brand Name
HARMONYAIR E-SERIES SURGICAL LIGHTING SYSTEM
Common Device Name
LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key14119068
Report Number1043572-2022-00030
Device Sequence Number19892160
Product Code FSY
UDI-Device Identifier00724995173746
UDI-Public00724995173746
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE-Series
Device Catalogue NumberLES01IN01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Initial Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown